MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CLICKLINE SCISSORS INSERT

KARL STORZ SE & CO. KG CLICKLINE SCISSORS INSERT
Model Number 34310MS-D
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device has not yet been evaluated; it is in transit to the manufacturer, (b)(4).
 
Event or Problem Description
As per a vigilance report filed with national competent authority, swissmedic, by the factory in (b)(6): during a laparoscopic procedure, the jaws of the clickline scissors insert could no longer be closed intra-abdominally.To remove the instrument, the trocar had to be removed and a pair of pliers was used to close the jaws in order to bring the scissors insert through the orifice.
 
Additional Manufacturer Narrative
As per the manufacturer's evaluation: upon evaluation the scissor blades were found to be damaged.A hardness test was unobtrusive.The scissor blades are dented in a way they cannot be closed anymore.The damages of the two cutting edges overlap exactly.Most probably the scissor blades were cutting themselves due to high force initiation and bending of the blades.The device was manufactured in april 2019.The root cause most probably is too high force initiation and bending of the blades.No indication for a material or manufacturing related issue was found during the investigation.

Brand Name
CLICKLINE SCISSORS INSERT
Common Device Name
SCISSORS
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key9777546
Report Number9610617-2020-00030
Device Sequence Number560887
Product Code GCJ
UDI-Device Identifier04048551336410
UDI-Public4048551336410
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number34310MS-D
Device Catalogue Number34310MS-D
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date03/02/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;